Boundedness properties of resolvents and semigroups of operators

Tom 38 / 1997

J. van Casteren Banach Center Publications 38 (1997), 59-74 DOI: 10.4064/-38-1-59-74


Let T: H → H be an operator in the complex Hilbert space H. Suppose that T is square bounded in average in the sense that there exists a constant M(T) with the property that, for all natural numbers n and for all x ∈ H, the inequality $1/(n+1) ∑_{j=0}^n ∥T^{j}x∥^2 ≤ M(T)^{2} ∥x∥^{2}$ is satisfied. Also suppose that the adjoint T* of the operator T is square bounded in average with constant M(T*). Then the operator T is power bounded in the sense that $sup{∥T^i{n}∥: n ∈ ℕ}$ is finite. In fact the following inequality is valid for all n ∈ ℕ: ∥T^n∥ ≤ e M(T)M(T*). Suppose that T has a bounded everywhere defined inverse S with the property that for λ in the open unit disc of ℂ the operator $(I-λS)^{-1}$ exists and that the expression $sup{(1-|λ|)∥(I - λS)^{-1}∥: |λ| <1}$ is finite. If T is power bounded, then so is S and hence in such a situation the operator T is similar to a unitary operatorsimilarity to unitary operator}. If both the operators T* and S are square bounded in average, then again the operator T is similar to a unitary operator. Similar results hold for strongly continuous semigroups instead of (powers) of a single operator. Some results are also given in the more general Banach space context.


  • J. van Casteren

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek